South Carolina, 2012

Damaging Winds in South Carolina, May 9, 2012

May 9, 2012 · NWS CHS · 9 events in 4 counties and zones

Scattered to numerous showers and thunderstorms broke out across much of the region by early afternoon ahead of an approaching cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Scattered to numerous showers and thunderstorms broke out across much of the region by early afternoon ahead of an approaching cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at May 9, 11:49 AM EST, 1 hour 15 minutes earlier.

Area forecast discussion, May 9, 11:49 AM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1249 PM EDT WED MAY 9 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO THE AREA TODAY AND OFF THE COAST
TONIGHT...FOLLOWED BY DRY HIGH PRESSURE INTO SATURDAY. THE HIGH WILL
BEGIN TO WEAKEN EARLY NEXT WEEK...AS IT GIVES WAY TO A SLOW MOVING
FRONTAL SYSTEM THROUGH WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EXTREMELY COMPLEX CONVECTIVE PATTERN IS EVOLVING OVER THE REGION
EARLY THIS AFTERNOON. THE INITIAL LINE OF TSTMS EXTENDING FROM THE
MIDLANDS INTO FAR SOUTH-CENTRAL GEORGIA IS MOVING STEADILY
NORTHEAST AND WILL BRUSH THE COUNTIES BORDERING THE CSRA AND
SOUTHERN MIDLANDS DURING THE NEXT 1-2 HOURS. AN ISOLATED STRONG OR
SEVERE TSTM COULD CERTAINLY OCCUR ALONG THIS LINE...BUT HIGHER
RESOLUTION MESOSCALE GUIDANCE STILL SUPPORTS THE MORE SUBSTANTIAL
ROUND OF CONVECTION FIRING LATER THIS AFTERNOON DURING PEAK
INSTABILITY. 12Z 250MB ANALYSIS SHOWED A 100 KT JET STREAK OVER
NORTH COASTAL TEXAS. THIS FEATURE NOW APPEARS TO BE MOVING RAPIDLY
EAST ALONG THE NORTH-CENTRAL GULF OF MEXICO AND WILL BE LOCATED
JUST TO THE SOUTH OVER LATER THIS AFTERNOON AS A DUAL JET
STRUCTURE DEVELOPS. SUSPECT ENHANCED UVV/S ASSOCIATED WITH THE
LEFT EXIT REGION OF THIS JET STREAK WILL LIKELY AID CONTINUED
UPSCALE GROWTH IN THE CONVECTION CURRENTLY DEVELOPING OVER WEST-
CENTRAL GEORGIA...WHICH COULD EVOLVE INTO A MORE ORGANIZED LINE OF
STRONG TO SEVERE TSTMS OVER SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA LATER THIS AFTERNOON AND EVENING.

THE ATMOSPHERE IS CONTINUES TO STEADILY DESTABILIZE WITH SBCAPES
APPROACHING 2500 J/KG ACROSS SOUTHEAST GEORGIA WHERE CLEARING IS
TAKING HOLD. 0-6KM BULK SHEAR WILL ALSO INTENSIFY LATER THIS
AFTERNOON WHICH SUPPORT A RISK FOR MORE ORGANIZED TSTMS. THEREFORE
A RISK FOR ORGANIZED SEVERE TSTMS CONTINUES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
TONIGHT...THE SURFACE COLD FRONT SHOULD PUSH THROUGH BY MIDNIGHT
WITH THE UPPER TROUGH PUSHING OFFSHORE AROUND DAYBREAK. EXPECT
DIMINISHING CLOUD COVER FROM WEST TO EAST THROUGH THE NIGHT.
TEMPERATURES WILL DROP INTO THE MID TO UPPER 50S INLAND WITH LOWER
60S CLOSER TO THE COAST.

A PROGRESSIVE AND FAIRLY HIGH AMPLITUDE TROUGH COVERING THE EASTERN
UNITED STATES THURSDAY WILL BEGIN TO SLIP EAST FRIDAY...THEN GIVES
WAY TO A BUILDING RIDGE ON SATURDAY. WHILE THIS PATTERN UNFOLDS
ALOFT...SURFACE HIGH PRESSURE OVER ILLINOIS AND MISSOURI ON THURSDAY
WILL SHIFT EAST AND EXPAND FROM THE OHIO VALLEY ACROSS THE CENTRAL
APPALACHIANS TO THE CAROLINAS ON FRIDAY. THE HIGH WILL THEN
STRENGTHEN AS IT MOVES INTO THE ATLANTIC FOR THE START OF THE
WEEKEND.

THERE IS NO CONCERN FOR RAINFALL BOTH THURSDAY AND FRIDAY...WITH
PWATS DOWN NEAR 1/2 TO 3/4 INCHES AND A SUBSIDENCE CAP AROUND 800
MB. HOWEVER...MOISTURE SLOWLY BEGINS ITS RETURN ON SATURDAY WITHIN
THE CLOCKWISE FLOW AROUND THE ATLANTIC HIGH. GIVEN SO MUCH DRY AIR
IN PLACE...THE ATMOSPHERE WILL TAKE TIME TO MOISTEN ENOUGH FOR RAIN
TO OCCUR. EVEN WITH A LITTLE ISENTROPIC LIFT WE EXPECT TO EXPERIENCE
ONLY AN INCREASE IN CLOUD COVER...AND HAVE SHOWN POPS NO MORE THAN
10-12 PERCENT.

AFTER THE COOL ADVECTION SHUTS OFF DURING THE MORNING ON
THURSDAY...PLENTIFUL SUNSHINE AND DOWNSLOPE FLOW OFF THE
APPALACHIANS WILL BOOST MAX TEMPS TO THE UPPER 70S AND LOWER 80S.
RADIATIONAL COOLING IS QUITE SUFFICIENT THURSDAY NIGHT UNDER CLEAR
SKIES AND MOSTLY CALM WINDS TO DROP TEMPS TO THE LOWER AND MIDDLE
50S MOST LOCALES AWAY FROM THE COAST.

TEMPS ON FRIDAY WILL BE VERY SIMILAR TO THURSDAY...EXCEPT WITH AN
ONSHORE FLOW IT/LL BE A LITTLE LOWER OVER EASTERN SECTIONS AND A TAD
OVER INTERIOR SE GA IN ADVANCE OF THE SEA BREEZE.

WARMER 850 MB TEMPS AND LOW LEVEL THICKNESS FOR SATURDAY WILL ALLOW
MOST COMMUNITIES TO REACH 80-83...WHILE SHORELINE AREAS HOLD IN THE
MID AND UPPER 70S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
RIDGING ALOFT WILL SLIDE INTO THE ATLANTIC FOR SUNDAY...AND WILL
EVENTUALLY GIVE WAY TO EITHER A CLOSED LOW OR DEEP TROUGH DURING
THE EARLY TO MIDDLE PORTION ON NEXT WEEK. SURFACE LOW PRESSURE
WILL FORM AS A RESULT OVER OR NEAR THE TENNESSEE VALLEY OR NORTHERN
GULF COAST. BUT A BLOCKING ATLANTIC RIDGE WILL PREVENT THE LOW AND
ITS ASSOCIATED WARM AND COLD FRONTS FROM TRACKING EAST TOO QUICKLY.
THIS MEANS WE/RE LOOKING AT A FAIRLY UNSETTLED PATTERN DURING THE
EARLY AND MID WEEK PERIOD. SLIGHT CHANCE POPS FOR SUNDAY WILL
INCREASE INTO THE CHANCE RANGE FOR MOST PLACES MONDAY...THEN SOLIDLY
INTO THE CHANCE RANGE EVERYWHERE TUESDAY AND WEDNESDAY.

MAX TEMPS WILL AVERAGE NEAR OR SLIGHTLY BELOW SEASONAL NORMS...WHILE
NIGHTTIME LOWS WILL START OUT NEAR NORMAL...BUT CLIMB ABOVE NORMAL
IN LATER PERIODS.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
TO BE ISSUED.

EXTENDED AVIATION OUTLOOK...MVFR CIGS COULD LINGER LATE TONIGHT
SHORTLY AFTER 06Z BUT OTHERWISE NO SIG CONCERNS THROUGH SUN.

&&

.MARINE...
TODAY...SW WINDS AHEAD OF AN APPROACHING COLD FRONT BUT REMAINING 15
KT OR LESS. SEAS GENERALLY 3-4 FT OR LESS...HIGHEST E.

TONIGHT...A COLD FRONT WILL PUSH THROUGH AROUND MIDNIGHT WITH A
BRISK NW/N WIND TO USHER IN COOLER TEMPERATURES BY DAYBREAK. COULD
SEE SOME 25 KT GUSTS MAINLY BEYOND 20 NM.

THURSDAY...AN EARLY MORNING SURGE IN THE NW AND NORTH WINDS BEHIND
THE COLD FRONT WITHIN THE COOL AIR ADVECTION AND STEADY PRESSURE
RISES...MAY RESULT IN A MARGINAL SCA ACROSS OUR OUTER GA WATERS. BUT
PROBABILITIES ARE NOT ENOUGH TO JUSTIFY IN HOISTING ANY SCA FLAGS AT
THIS TIME GIVEN THAT IT IS THE THIRD PERIOD OF THE FORECAST.
OTHERWISE...WIND/SEAS WILL DROP OFF FOR THURSDAY AFTERNOON AND
EVENING...WITH CONDITIONS ACROSS ALL WATERS BELOW ANY SCA CRITERIA.

FRIDAY THROUGH SUNDAY...HIGH PRESSURE WILL COVER THE MARINE AREA
WITH AN ONSHORE FLOW TO PREVAIL. WINDS WILL GENERALLY HOLD AT 15 KT
OR LESS WITH SEAS NO MORE THAN 3-5 FT.

MONDAY...THE COASTAL WATERS WILL LIE BETWEEN ATLANTIC HIGH PRESSURE
TO THE NE AND EAST...WITH LOW PRESSURE TO BE FOUND ALONG THE
NORTHERN GULF COAST. ALTHOUGH THERE DOES APPEAR TO BE AN INCREASE IN
THE PRESSURE GRADIENT BETWEEN THESE TWO FEATURES...CONDITIONS AT
THIS TIME LOOK TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS.

&&

.TIDES/COASTAL FLOODING...
TIDES WILL CONTINUE TO RUN HIGH FOR TONIGHT/S HIGH TIDE BUT SHOULD
FALL SHORT OF ADVISORY LEVELS DUE TO THE OFFSHORE WINDS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...RJB
LONG TERM...
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 9, 1:03 PM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
203 PM EDT WED MAY 9 2012

AMZ330-350-352-354-GAZ099>101-114>119-137>141-SCZ042>045-047>052-
101815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-CANDLER-BULLOCH-EFFINGHAM-
TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
203 PM EDT WED MAY 9 2012

...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

AMZ374-GAZ087-088-SCZ040-101815-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-ALLENDALE-
203 PM EDT WED MAY 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 9, 9:35 AM EST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1035 AM EDT WED MAY 9 2012

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-091900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1035 AM EDT WED MAY 9 2012

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THIS AFTERNOON AND EVENING AS A COLD FRONT APPROACHES FROM
THE WEST. A FEW OF THESE THUNDERSTORMS WILL HAVE THE CAPABILITY OF
PRODUCING LARGE HAIL AND DAMAGING WINDS.

THE RISK FOR SEVERE WEATHER WILL BE GREATEST WEST OF A LINE FROM
MONCKS CORNER TO WALTERBORO AND ESTILL IN SOUTHEAST SOUTH CAROLINA
AND FROM NEWINGTON TO STATESBORO AND REIDSVILLE IN SOUTHEAST
GEORGIA THROUGH MID AFTERNOON. THE RISK WILL THEN SPREAD EAST TO
THE COAST INTO THE LATE AFTERNOON AND EARLY EVENING HOURS. THIS
INCLUDES THE CHARLESTON...BEAUFORT AND SAVANNAH METRO AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS
THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO
ALL HAZARDS...TV OR YOUR LOCAL MEDIA SOURCE. BE PREPARED TO TAKE
ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE
ISSUED.

&&
Special weather statement, May 9, 11:53 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1253 PM EDT WED MAY 9 2012

GAZ088-SCZ040-091730-
ALLENDALE-SCREVEN-
1253 PM EDT WED MAY 9 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 130 PM EDT...

AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...10 MILES NORTHWEST OF MILLHAVEN...MOVING EAST
AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MILLHAVEN...ALLENDALE...APPLETON...MARTIN...MILLETT...SEIGLING...
SYCAMORE AND ULMER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3304 8157 3305 8157 3308 8162 3310 8162
      3316 8154 3311 8136 3312 8119 3306 8112
      3305 8109 3304 8109 3291 8175 3292 8176
TIME...MOT...LOC 1653Z 253DEG 15KT 3308 8171
Special weather statement, May 9, 12:31 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
131 PM EDT WED MAY 9 2012

GAZ087-088-SCZ040-042-091815-
ALLENDALE-HAMPTON-JENKINS-SCREVEN-
131 PM EDT WED MAY 9 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
ALLENDALE AND HAMPTON COUNTIES THROUGH 215 PM EDT...

AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST
OF ULMER TO 8 MILES SOUTH OF BURTONS FERRY LANDING TO PARKERS...
MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...BURTONS FERRY LANDING...CAPTOLO...HILLTONIA...HUNTERS...
MILLHAVEN...SCARBORO...SYLVANIA...WOODCLIFF...ALLENDALE...ALMEDA
INTERSECTION...APPLETON...BARTON...BRUNSON...CROCKETVILLE...ESTILL...
FAIRFAX...FURMAN...GIFFORD...HAMPTON...LAKE WARREN STATE PARK...
LENA...LURAY...MARTIN...MILLETT...SCOTIA...SEIGLING...SHIRLEY...
SYCAMORE...ULMER AND VARNVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
SMALL HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3273 8193 3289 8170 3301 8161 3304 8157
      3306 8158 3315 8150 3311 8136 3312 8119
      3306 8112 3305 8110 3282 8098 3261 8126
      3260 8167
TIME...MOT...LOC 1730Z 254DEG 36KT 3319 8129 3284 8147
          3268 8178

The radar

The Charleston,SC radar (KCLX), 44 km away, was scanning. The volume nearest the first event began at 18:02 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Colleton

When
May 9, 1:04 PM EST to 1:05 PM EST
Where
Colleton County, 4.05 mi WNW of Ashton
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
33.050, -81.030

One tree blown down on Broxton Bridge Highway at Bachman Road.

Thunderstorm Wind, Colleton

When
May 9, 1:27 PM EST to 1:28 PM EST
Where
Colleton County, 3.5 mi N of Smoaks
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
33.130, -80.810

One tree blown down on Lowcountry Highway at Community Avenue.

Thunderstorm Wind, Beaufort

When
May 9, 2:25 PM EST to 2:26 PM EST
Where
Beaufort County, 1.5 mi NNW of Priesters
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
32.640, -80.740

Law enforcement reported one tree blown down on Big Estate Road.

Thunderstorm Wind, Berkeley

When
May 9, 2:25 PM EST to 2:26 PM EST
Where
Berkeley County, 1.35 mi ENE of Cross
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
33.330, -80.150

Two trees reported blown down in Cross.

Thunderstorm Wind, Charleston

When
May 9, 2:33 PM EST to 2:34 PM EST
Where
Charleston County, 1.16 mi W of Ladson
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
32.980, -80.120

Law enforcement reported a tree blown down on Lincolnville Road.

Thunderstorm Wind, Beaufort

When
May 9, 2:38 PM EST to 2:39 PM EST
Where
Beaufort County, 1.81 mi NW of Burton
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
32.450, -80.740

One tree blown down at Laurel Bay Road and Stanley Farm Road.

Thunderstorm Wind, Berkeley

When
May 9, 2:40 PM EST to 2:41 PM EST
Where
Berkeley County, 0.58 mi E of Moncks Corner
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
33.200, -80.010

Three trees blown down in Moncks Corner.

Thunderstorm Wind, Berkeley

When
May 9, 2:45 PM EST to 2:46 PM EST
Where
Berkeley County, 1.74 mi W of Mt Holly
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Broadcast Media
Coordinates
33.030, -80.060

One tree blown down on NOrth Aylesbury Road.

Thunderstorm Wind, Colleton

When
May 9, 2:47 PM EST to 2:48 PM EST
Where
Colleton County, 1.81 mi SE of Airy Hall
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
32.610, -80.480

Law enforcement reported one tree down along Bennetts Point Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2012Every state in 2012This day in weather historyWarnings in South Carolina, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 383163, 383165, 383168, 383170, 383171, 383172, 383173, 383174, 383175.